How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Doctor (MD)
Category: Oncology
Satisfied Customers: 9823
Experience:  Doctor of Medicine
28323552
Type Your Oncology Question Here...
Dr. SH is online now

My Mum has been scheduled 6, 3 weekly cycles of Taxol chemo

Customer Question

My Mum has been scheduled 6, 3 weekly cycles of Taxol chemo treatment. She has had her second cycle a week ago but the infusion was given 4 weeks after her first treatment. She has now said she is not experiencing any of the lows which she did on her first round of treatment and therefore is thinking the chemo isn't working due to this. Is the effectiveness of Taxol reduced if given a week late? Thank you
JA: I think they do a wonderful job. All Experts must pass our rigorous 8-Step Expert Quality Process. This ensures that you get the most knowledgeable, trustworthy help anywhere on the Internet. You can learn more about it here: http://ww2.justanswer.com/expert-quality-process The Oncologist can help. To begin, have you experienced any bleeding? Pain? Unintentional weight loss?
Customer: No She hasn't
JA: Thank you so much for your answers. Finally, is there anything else in your mother's medical history the Oncologist should know?
Customer: I don't think so
Submitted: 7 months ago.
Category: Oncology
Expert:  Virtual-mod replied 7 months ago.
Hello,

I've been working hard to find a Professional to assist you with your question, but sometimes finding the right Professional can take a little longer than expected.

I wonder whether you're ok with continuing to wait for an answer. If you are, please let me know and I will continue my search. If not, feel free to let me know and I will cancel this question for you.

Thank you!
Expert:  Dr. SH replied 7 months ago.

Hi there.
Thank you for your question.
I will be helping you out with your concerns today.

Expert:  Dr. SH replied 7 months ago.

I am pretty sure that the effectiveness of taxol is not the issue here.

This usually is the case with almost any chemotherapeutic agent.

Initially, a patient has more side effects and then gradually, side effects become less frequent as their body gets used to the medication and reacts less, which is what I think has happened with your mom.

You can rest assured that the chemotherapy is working and is not ineffective, it is just that her body has become more resilient after the initial doses.

Let me know if you have more questions.
Please rate me by clicking on one of the rating options (stars) at your end.
Kindest regards